Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Permanence and convergence
in multi-species competition systems with delay

Authors: Jianhong Wu and Xiao-Qiang Zhao
Journal: Proc. Amer. Math. Soc. 126 (1998), 1709-1714
MSC (1991): Primary 34K15, 58F25, 92D25
MathSciNet review: 1458271
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The permanence and global attractivity of positive equilibria are obtained for some multi-species Kolmogorov competition models with delay by embedding the system into a larger cooperative system with delay and then appealing to the theory of monotone dynamical systems.

References [Enhancements On Off] (What's this?)

  • 1. K. Gopalsamy, Time lags and global stability in two-species competition, Bull. Math. Biology, 42(1980), 729-737. MR 84b:92068
  • 2. J. K. Hale and S.M. Verduyn Lunel, Introduction to Functional Differential Equations, Applied Mathematical Sciences, Vol. 99, Springer-Verlag, New York, 1993. MR 94m:34169
  • 3. J. K. Hale and P. Waltman, Persistence in infinite-dimensional systems, SIAM J. Math. Anal., 20(1989), 388-395. MR 90b:58156
  • 4. M. Hirsch, The dynamical systems approach to differential equations, Bull. A.M.S., 11(1984), 1-64. MR 85m:58060
  • 5. J. Hofbauer and K. Sigmund, The Theory of Evolution and Dynamical Systems, London Math. Society Student Texts, Vol. 7, Cambridge University Press, 1988. MR 91h:92019
  • 6. C. V. Pao, Dynamics of nonlinear parabolic systems with time delays, J. Math. Anal. Appl., 198(1996), 751-779. MR 97d:35229
  • 7. H. L. Smith, Systems of ordinary differential equations which generate an order preserving flow, A survey of results, SIAM Review, 30(1988), 87-113. MR 89f:34005
  • 8. H.L. Smith, Monotone Dynamical Systems, An Introduction to the Theory of Competitive and Cooperative Systems, Mathematical Surveys and Monographs,Vol. 41, A.M.S., Providence, RI, 1995. MR 96c:34002
  • 9. H. L. Smith and P. Waltman, The Theory of The Chemostat, Cambridge University Press, 1995. MR 96e:92016
  • 10. X.-Q. Zhao, Uniform persistence and periodic coexistence states in infinite dimensional periodic semiflows with applications, Canad. Appl. Math. Quart., 3(1995), 473-495. MR 96k:58188

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 34K15, 58F25, 92D25

Retrieve articles in all journals with MSC (1991): 34K15, 58F25, 92D25

Additional Information

Jianhong Wu
Affiliation: Department of Mathematics and Statistics, York University, North York, Canada M3J 1P3

Xiao-Qiang Zhao
Affiliation: Department of Mathematics and Statistics, York University, North York, Canada M3J 1P3
Address at time of publication: Department of Mathematics, Arizona State University, Tempe, Arizona 85287

Keywords: Delayed competition systems, monotone semiflow, global attractivity
Received by editor(s): November 15, 1996
Additional Notes: The first author’s research was supported in part by NSERC and by the Alexander von Humboldt Foundation.
The second author is on leave from the Institute of Applied Mathematics, Academia Sinica, Beijing 100080, China. Research supported in part by the NSF of China.
Communicated by: Hal L. Smith
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society